Alert archive / Wisconsin / Wind Chill Advisories in 2017
Wind Chill Advisory 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind chill advisory at Jan 4, 2017, 8:07 PM CST for 4 counties in Wisconsin. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2017, 8:07 PM CST (02:07 UTC)
- Expired
- Jan 5, 2017, 10:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Milwaukee, WI
Counties Fond du Lac County, WI, Green Lake County, WI, Marquette County, WI, Sheboygan County, WI
The radar
The Milwaukee radar (KMKX), 91 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
090 WWUS43 KMKX 050207 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 807 PM CST WED JAN 4 2017 ...BITTER COLD WIND CHILLS INTO THURSDAY MORNING... .VERY COLD TEMPERATURES COMBINED WITH WEST TO NORTHWEST WINDS WILL RESULT IN WIND CHILLS AROUND 20 BELOW ZERO IN CENTRAL WISCONSIN. THESE BITTERLY COLD TEMPERATURES WILL LINGER UNTIL MID-MORNING ON THURSDAY. WIZ046-047-051-052-051015- /O.NEW.KMKX.WC.Y.0001.170105T0207Z-170105T1600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN- INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD... NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN... FOND DU LAC...PLYMOUTH...SHEBOYGAN FALLS...HOWARDS GROVE... OOSTBURG 807 PM CST WED JAN 4 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THURSDAY. * TIMING...WIND CHILLS AROUND 20 BELOW ZERO INTO THURSDAY MORNING. * IMPACTS...FROSTBITE AND HYPOTHERMIA CAN STRIKE QUICKLY ID PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BSH
2 follow-up statements
426 WWUS43 KMKX 050909 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 309 AM CST THU JAN 5 2017 ...BITTER COLD WIND CHILLS THIS MORNING AND AGAIN TONIGHT... .VERY COLD TEMPERATURES COMBINED WITH WEST TO NORTHWEST WINDS WILL RESULT IN WIND CHILLS AROUND 20 BELOW ZERO IN CENTRAL WISCONSIN. THESE BITTERLY COLD TEMPERATURES WILL LINGER UNTIL MID- MORNING. TEMPERATURES AND WIND CHILLS WILL BE A TAD COLDER TONIGHT. A NEW WIND CHILL ADVISORY MAY BE ISSUED LATER TODAY FOR THE COLD READINGS EXPECTED TONIGHT. WIZ046-047-051-052-051600- /O.CON.KMKX.WC.Y.0001.000000T0000Z-170105T1600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN- INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD... NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN... FOND DU LAC...PLYMOUTH...SHEBOYGAN FALLS...HOWARDS GROVE... OOSTBURG 309 AM CST THU JAN 5 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * TIMING...WIND CHILLS AROUND 20 BELOW ZERO THROUGH MID MORNING. * IMPACTS...FROSTBITE AND HYPOTHERMIA CAN STRIKE QUICKLY ID PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
915 WWUS43 KMKX 051559 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 959 AM CST THU JAN 5 2017 ...WIND CHILLS SLOWLY IMPROVING ACROSS THE AREA... .COLD TEMPERATURES WILL SLOWLY WARM INTO THE SINGLE DIGITS ABOVE ZERO INTO THIS AFTERNOON. THIS WILL ALLOW WIND CHILLS TO RISE INTO THE TEENS BELOW ZERO. THUS...THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE. WIZ046-047-051-052-051700- /O.EXP.KMKX.WC.Y.0001.000000T0000Z-170105T1600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN- INCLUDING THE CITIES OF...MONTELLO...WESTFIELD...OXFORD... NESHKORO...ENDEAVOR...BERLIN...PRINCETON...MARKESAN... FOND DU LAC...PLYMOUTH...SHEBOYGAN FALLS...HOWARDS GROVE... OOSTBURG 959 AM CST THU JAN 5 2017 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. COLD TEMPERATURES WILL SLOWLY WARM INTO THE SINGLE DIGITS ABOVE ZERO INTO THIS AFTERNOON. THIS WILL ALLOW WIND CHILLS TO RISE INTO THE TEENS BELOW ZERO. THUS...THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE. $$ WOOD
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 2:39 PM CST, 5 hours 28 minutes earlier.
Area forecast discussion, Jan 4, 2:39 PM CST, 5 hours 28 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 239 PM CST Wed Jan 4 2017 .TONIGHT AND THURSDAY...Forecast Confidence Is High. The pressure gradient will remain tight tonight into Thursday morning, before slowly relaxing during the afternoon hours. This will still bring gusty west northwest winds during this period. Lows tonight will drop into the 5 below to 5 above zero range, coldest northwest of Madison. Highs Thursday should be in the 5 to 10 above zero range. Wind chills will drop into the 10 below to around 20 below zero range tonight into Thursday morning, coldest across northern portions of the area. However, not expecting wind chills to dip below 20 below zero long enough to issue a Wind Chill Advisory at this time. .FRIDAY - Confidence...High A continued cold period expected. Weak vort lobe passes across with surface ridging nosing in from the southwest. Expect a somewhat more slack pressure gradient but enough to keep a west wind going for much of the day. 925 temps -18c to -22c so still bitterly cold. .FRIDAY NIGHT THROUGH SATURDAY NIGHT - Confidence...Medium to High A little modification due to brief waa ahead of the next reinforcing cold front. Oner weaker shortwave passes to our north friday night and then another stronger one passes north again Saturday. An associated low and cold front will slide through Saturday. 925 winds turn northwest and bring another 925 -20c thermal trough into the area. So likely to see some more negative double digit wind chills Saturday night. .MONDAY THROUGH WEDNESDAY - Confidence...Medium A more unsettled period is expected though a considerable modification in temperatures is expected for Monday and Tuesday before next cold front is proggd to arrive Tuesday night. 850 waa will likely lead to some light snow development on Monday then stronger push of waa sets up Monday night into Tuesday pushing the thermal profile into a potential mixy scenario with even some pure rain possible as 850 through surface temps modify enough to support the liquid phase in parts of the area. At this time there is decent agreement for a cold front to push through in the Tuesday night timeframe. This should shut down the precip and potentially change any lingering rain or mix to light snow before ending. While some differences in synoptic pattern on Wednesday the models are showing a dry scenario. && .AVIATION/00Z TAFS/...Gusty west northwest winds will linger tonight and Thursday across the area, as Arctic air continues to move into the region. Gusts up to 30 knots are possible near Lake Michigan at times. An area of middle to high clouds will gradually move into the area from the southwest later this evening into Thursday morning. Not confident that ceilings will lower Thursday afternoon at this time, with dry air in the low levels lingering. && .MARINE...A Small Craft Advisory continues through tonight, as west northwest winds will remain in the 15 to 25 knot range, with gusts up to 30 knots at times. This is a result of the tight pressure gradient lingering over the area. Waves of 3 to 4 feet are anticipated, highest toward the open waters. Winds may continue to reach Small Craft Advisory levels into Thursday morning, until the pressure gradient weakens further. Winds and waves may reach Small Craft Advisory levels Saturday into Saturday night, and again at times Monday into Tuesday. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...SMALL CRAFT ADVISORY until 6 AM CST Thursday for LMZ643>646. && TONIGHT/Thursday AND AVIATION/MARINE...Wood Thursday NIGHT THROUGH Wednesday...Collar
Hazardous weather outlook, Jan 4, 8:07 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 807 PM CST WED JAN 4 2017 WIZ046-047-051-052-056>060-062>072-060215- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 807 PM CST WED JAN 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT BITTERLY COLD WIND CHILLS BETWEEN 20 AND 25 DEGREES BELOW ZERO ARE EXPECTED TONIGHT FROM AROUND WESTFIELD AND MONTELLO EAST TO BERLIN...FOND DU LAC AND SHEBOYGAN. A WIND CHILL ADVISORY HAS BEEN POSTED FOR THIS AREA. WIND CHILLS ACROSS THE REST OF THE AREA WILL RANGE FROM 10 TO 20 DEGREES BELOW ZERO OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE WIND CHILL ADVISORY WILL REMAIN IN EFFECT FROM WESTFIELD AND MONTELLO EAST TO SHEBOYGAN THROUGH 10 AM CST THURSDAY MORNING. COLD TEMPERATURES WILL PERSIST THROUGH THE WEEKEND. WIND CHILL TEMPERATURES WILL GENERALLY RANGE FROM 10 TO 20 BELOW ZERO EACH MORNING THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-060215- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 807 PM CST WED JAN 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH TONIGHT...FOR GUSTY WEST NORTHWEST WINDS AND ELEVATED WAVES ESPECIALLY TOWARD THE OPEN WATER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY GUSTY WEST NORTHWEST WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS THURSDAY...AS THE PRESSURE GRADIENT REMAINS TIGHT. WINDS AND WAVES WILL APPROACH SMALL CRAFT ADVISORY LEVELS SATURDAY INTO SATURDAY NIGHT...AND AGAIN AT TIMES MONDAY INTO TUESDAY. WWW.WEATHER.GOV/MKX MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 12:07 PM CST | Small Craft Advisory | MKX | 3 hr | |
| Jan 5, 3:09 PM CST | Wind Chill Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green Lake, Iowa and 7 more | 19 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.